HomeНовости и политикаRelated VideosMore From: GeoBeats News

Grapefruit Juice Has Serious Side Effects With Certain Medications

21 ratings | 12545 views
In a surprising report, grapefruit juice has serious side effects with medication. Grapefruit juice can cause dangerous and even deadly side effects when it is combined with certain drugs. Scientists from the University of Western Ontario found that the number of drugs that interact with grapefruits was found be much higher than they previously thought. 17 different drugs were believed to have negative interactions with grapefruits, but now that number has gone up to 43. Grapefruits have certain chemicals that change how your body absorbs the drugs before they enter the bloodstream and take effect. Some of the potential side effects from a combination of grapefruit and any of the drugs on the list include heart problems, kidney failure, blood clots, muscle breakdown and difficulty breathing. Some common medications such as Lipitor have shown serious interactions when they are mixed with grapefruits or grapefruit juice. Professor Paul Doering of the University of Florida Pharmacy Department said: "People know that drugs react with drugs, but fewer are aware of drug-food interactions. Health professionals need to learn as much as they can about this. Undetected there are very serious adverse effects."
Html code for embedding videos on your blog
Text Comments (4)
MyWittsend3 (1 year ago)
If you take Pharma ya better do your research. This amazing fruit doesn't mix with stuff.
Brother Carlton (5 years ago)
You asked: "Where is the danger? In grapefruit? No!! In the OVERDOSE of the medication." I would say the danger is in drugs not God created fruit with natural anti-oxidants and healing properties. Prescription drugs kill over 100,000 people every year and these are prescribed by so called expert doctors who wouldn't think twice about giving their patients a Big Pharma drug instead of some healthful fruit or veggies.
yesbrth (5 years ago)
@0:39 Read for yourself: "OVERDOSE" is written but it is not highlighted.
yesbrth (5 years ago)
This video is true but misleading because incomplete! Where is the danger? In Grapefruit? No!! In the OVERDOSE of the medication. The best solution - specially in poor countries - is to REDUCE the amount of dedicine and drink grapefruit juice! Think about it ----> SAME effect with LESS medicine. Thank you Maitreya Rael for that compationate suggestion.

Would you like to comment?

Join YouTube for a free account, or sign in if you are already a member.